The Dangers of Hot Cheetos

The Dangers of Hot Cheetos

Daniel Vergara, Writer

Flamin’ Hot Cheetos have become a popular snack, but what are the dangers of consuming excessive amounts of this delicious snack?

The red chili powder in Cheetos does more than just leave your fingertips smothered in red/orange residue. When unreasonable quantities are ingested, the powder acts as a dye causing feces to be discolored. When this occurs unaware consumers or doctors may confuse it for bleeding in the lower intestinal tract, including the large intestine or rectum. Though you may not actually be bleeding you will still feel pain when the feces (most likely diarrhea) is released: the powder is still active and will give your anus a “Flamin’” sensation.

Additionally the snack will cause acute gastritis- when the lining of the stomach becomes inflamed or swollen for  a short time. Symptoms may include nausea, vomiting, and a burning ache or pain in your upper abdomen.

According to MayoClinic.org,  in some cases, gastritis can lead to ulcers and an increased risk of stomach cancer. However, for most people gastritis is not serious and improves quickly with treatment.

In order to prevent harm from Flamin’ Hot Cheetos, you must only eat reasonable amounts and should avoid eating this snack on a regular basis.